I have gained 45lbs in a year from lexapro. I tried to go to wellbutrin but experienced depression and irritability and irate moments. did anyone go from lexapro to another drug that helped them the same way without the weight gain ?
Has anyone gained a lot of weight on Lexapro?
Question posted by nk1816 on 27 June 2020
Last updated on 8 July 2020 by momto1son
I gained quite a bit of weight on Lexapro so I switched to Wellbutrin. I have lost over 75 LBS since switching. I stopped taking Lexapro for about 2 years but added 10 MG back a few months ago. I have not gained any weight from this combination. Hope this helps.
I've been on several of these support boards for several years now and I can honestly say to my recollection, no one who posted about Lexapro ever said that it did not make them gain weight. You're lucky (well... ) I gained 60lbs in six months! I got the hell off of it. Now I take Celexa (Citalopram) which is actually the precursor to Lexapro. Celexa is Citalopram and Lexapro is Escitalopram (much the way Prilosec is Omeprazole and Nexium is Esomeprazole). The 'es' versions of these drugs are purer forms of the same medicine. When Citalopram or Omeprazole are taken orally, they become esomeprazole and escitalopram, respectively. Supposedly taking the already converted version is supposed to be more easily absorbed with fewer side effects.
That was a tangent, I know, but I like to drop a little science when I'm posting (grin).
I can't speak any more than that on how these molecules work but I will tell you this. In a somewhat ironic twist of fate I ended up on Escitalopram and lost about 55lbs... So the medicine that is supposedly better absorbed and tolerated made me gain 60lbs and the medicine that supposedly is less well absorbed and tolerated made me lose 55lbs.
My point, albeit somewhat hanging on for dear life, is that all medicines effect everyone differently so don't be afraid to talk with your doctor. Word of advice - do your homework, well! Doctors love to tell you white lies about medication doings things is probably doesn't (off label use). They also give you dis or mis information. They'll tell you the medicine has a long half like, 42-50 hours! But they don't tell you that you won't feel the medication for that long. That piece of information, which you will never get from doctors is called duration of action. Self explanatory enough. So do your homework and take control (don't be a total tool, I mean... ) because it's your health, not theirs.
Everyone responds differently to these medications so it's worth trying any other because you may have a different response. Because you gained weight on one doesn't necessarily mean you will on another but the problem is that most, if not all, antidepressants have the potential for weight gain.
You might want to ask your doctor about another medication that is considered "weight neutral" like Wellbutrin. About 10% of users will experience weight changes but the change can go either way... gain or lose.
Best regards and good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.